Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
Tamoxifen side effects, age-related macular degeneration (AMD) or cancer associated retinopathy (CAR)?
Autore:
Sadowski, B; Kriegbaum, C; Apfelstedt-Sylla, E;
Indirizzi:
Univ Tubingen, Hosp Eye, Dept Neuroophthalmol & Pathophysiol Vis, D-72076 Tubingen, Germany Univ Tubingen Tubingen Germany D-72076 ol Vis, D-72076 Tubingen, Germany
Titolo Testata:
EUROPEAN JOURNAL OF OPHTHALMOLOGY
fascicolo: 3, volume: 11, anno: 2001,
pagine: 309 - 312
SICI:
1120-6721(200107/09)11:3<309:TSEAMD>2.0.ZU;2-7
Fonte:
ISI
Lingua:
ENG
Soggetto:
LOW-DOSE TAMOXIFEN; OCULAR TOXICITY; BREAST-CANCER; DRUSEN; ERG;
Keywords:
age-related macular degeneration; antiestrogen; CAR (cancer-associated retinopathy); drusen; tamoxifen;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Clinical Medicine
Citazioni:
26
Recensione:
Indirizzi per estratti:
Indirizzo: Sadowski, B Univ Tubingen, Hosp Eye, Dept Neuroophthalmol & Pathophysiol Vis, Schleichstr 12, D-72076 Tubingen, Germany Univ Tubingen Schleichstr 12 Tubingen Germany D-72076 Germany
Citazione:
B. Sadowski et al., "Tamoxifen side effects, age-related macular degeneration (AMD) or cancer associated retinopathy (CAR)?", EUR J OPTHA, 11(3), 2001, pp. 309-312

Abstract

PURPOSE. Differential diagnosis of maculopathies can be difficult but is important if patients also suffer from other diseases such as breast cancer treated with antiestrogens. The main possible diagnoses, especially in the elderly, are age-related macular degeneration, tamoxifen and cancer-associated retinopathy (CAR). METHODS. We describe an 84-year-old patient with breast and colon cancer, who complained of a decrease in visual acuity after treatment with low-doseantiestrogens. She underwent a general ophthalmological investigation, perimetry and electroretinographic examination with multifocal (m-ERG) and flash-electroretinogram (flash-ERG). RESULTS. Visual acuity was reduced to 1/50 and 0.3. The ophthalmological examination was normal, except for extensive bilateral maculopathy with shining crystalline deposits, central and peripheral visual field defects, slightly affected scotopic and photopic potentials in the flash-ERG, and an abnormal m-ERG. CONCLUSIONS. The findings are expected with age-related macular degeneration with crystalline drusen, but also with CAR. Even if the single and totaldosage of antiestrogens given to the patient is sufficient to cause tamoxifen retinopathy, this diagnosis can be excluded because, in tamoxifen retinopathy unlike in the case presented here, the deposits are not distributed in all retinal layers.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 26/01/20 alle ore 16:03:10